is this a side effect of any of these medications?

Discussion in 'General Parenting' started by FlowerGarden, Sep 1, 2008.

  1. FlowerGarden

    FlowerGarden Active Member

    difficult child keeps getting athlete's foot and conjunctivitis. Another mom of a difficult child told me she's pretty sure she read that some psychiatric medications can have these as a side effect.

    depakote, trileptal, risperdal, trazadone
     
  2. susiestar

    susiestar Roll With It

    I have not heard of this being a side effect of these medications. At one time or another Wiz has taken each of these. he was on each except trileptal for at least a year and had no athlete's foot or eye infections. He wasn't on more than any 2 at the same time though.

    have you read the prescribing information for the medications? It would have the most comprehensive list of side effects. The conjunctivitis can be a result of allergies or poor personal hygeine (not washing hands is said to be a major cause in children - it was part of some training I went through).

    Here is a link to the depakote ER prescribing info:

    http://www.rxabbott.com/pdf/depakote.pdf

    trileptal prescribing info

    http://www.trileptal.com/hcp/tools/pi.jsp?usertrack.filter_applied=true&NovaId=3350119532293693611

    risperdal

    http://www.risperdal.com/risperdal/shared/pi/risperdal.pdf

    Not sure why, but I couldn't find trazodone info online using the search terms "trazodone prescribing info" - went to trazodone.com and came up with this side effect list. http://www.trazodone.com/trazodone_sideeffects/ I recommend going to the pharmacy and asking for the package insert of prescribing info. It won't cost the pharmacy anything, so they shouldn't charge you.

    I hope htis helps.
     
  3. FlowerGarden

    FlowerGarden Active Member

    Thanks for the link. I did find conjunctivitis is a side effect of Depakote. It fits because his depakote was raised last month.
     
  4. susiestar

    susiestar Roll With It

    I am sorry it is something he is coping with. I am glad the links helped. Side effects are just no fun.
     
  5. Sara PA

    Sara PA New Member

    Desyrel is a brand name for trazodone which is a genetic name.

    Red/tired/itching eyes is a fairly common side effect.
     
  6. FlowerGarden

    FlowerGarden Active Member

    Thank you Sara PA. I've noticed that getting a rash is associated with some of the medications also. Now I'm wondering if it's not really athlete's foot but actually a rash from the medications. As soon as he stops the cream the doctor gave him, it comes back in a couple of days.

    I'm going to talk to the doctor that these are possibly side effects from the medications & show him the list of side effects for them. I've been told that it couldn't be from the medications.
     
Loading...